Economics at your fingertips  

Simple Economies with Multiple Equilibria

Ted Bergstrom (), Ken-Ichi Shimomura and Yamato Takehiko ()
Additional contact information
Yamato Takehiko: Tokyo Institute of Technology

The B.E. Journal of Theoretical Economics, 2009, vol. 9, issue 1, 1-31

Abstract: We study a general class of pure exchange economies that have multiple equilibria. This class generalizes an example presented by Shapley and Shubik. For such economies, we find easily verified conditions that determine whether there are multiple equilibria. We also provide simple methods for constructing economies in which arbitrary pre-specified sets of prices are equilibria. These economies have strong comparative statics properties, since prices at interior competitive equilibrium depend on the parameters of utility but not on the endowment quantities. We believe that this easily manipulated special case is a valuable addition to the class of simple general equilibrium economies that can be used as testing grounds in economic theory.

Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link) (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Simple Economies with Multiple Equilibria (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.2202/1935-1704.1609

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

Page updated 2023-09-13
Handle: RePEc:bpj:bejtec:v:9:y:2009:i:1:n:43